The Mathematica Journal

Search

About the Journal
Current Issue
Editorial Policy
Submissions
Back Issues
Contact Information

index.html

Discrete Approximation of Linear Functionals

Volume 2, Issue 2
1992
Jack K. Cohen, Colorado School of Mines
David R. DeBaun, Unocal Corporation
 

Obtaining finite difference approximations using function values at equally spaced sample points is an important problem in numerical analysis. A familiar example is Simpson's Rule for numerical integration. Finite difference approximations for operators such as definite integration, interpolation, and differentiation are all special cases of linear functionals. The algorithm presented here solves the approximation problem for an arbitrary linear functional. We give a simple Mathematica implementation for dimensions one, two, and three.

     
About Mathematica 
© Wolfram Media, Inc. All rights reserved.